MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X8; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X8; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640HX0208
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, orbit galaxy xtrasoft coil (640hx0208, 30620254) became impeded in the unspecified microcatheter (mc) and could not advance anymore.The physician retracted the coil and found it was unraveled/stretched.A new coil was used to complete the surgery.There was no patient injury report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.One picture was attached to the complaint file in which it can be noted that the coil is severely stretched.Only this device component can be seen in the picture.No other damages can be appreciated in the picture.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The customer complaint was confirmed.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.A manufacturing record evaluation was performed for the finished device 30620254 number, and no non-conformances related to the malfunction were identified.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, orbit galaxy xtrasoft coil (640hx0208, 30620254) became impeded in the unspecified microcatheter (mc) and could not advance anymore.The physician retracted the coil and found it was unraveled/stretched.A new coil was used to complete the surgery.There was no patient injury report.No additional information is available.One picture was attached to the complaint file in which it can be noted that the coil is severely stretched.A non-sterile og helical xtrsoft coil 2x8 was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and a portion of the embolic coil was found to be out of the introducer and severely stretched.Additionally, the support coil was observed protruding from the introducer.Microscopical inspection was performed, and it was found that embolic coil was still attached to the gripper component.Embolic coil was found to be stretched inside the introducer as well.Introducer was inspected and it was found to be open where the support coil was protruding from it.No damage was noted on the support coil.Functional test could not be performed due to the returned conditions of the device.A manufacturing record evaluation was performed for the finished device 30620254 number, and no non-conformances related to the malfunction were identified.Customer complaint regarding the device being impeded in the microcatheter and stretched was confirmed.With the information available it cannot be determined if the support coil protruding the introducer and the stretched condition of the embolic coil were secondary or contributing factors to the impeded condition reported.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The event description and device analysis do not provide clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.It is possible that continuous flush had not been done, without an adequate flush, issues such as resistance between the coil and the microcatheter can arise.The stretched condition can occur during procedure handling where force may have been inadvertently applied.The complaint documented that the coil could not be advanced through from the concomitant microcatheter.It is possible that force may have inadvertently been applied during the coil advancement in an attempt to overcome the resistance, which resulted in the coil damage.With the information available, there is no indication that the issue reported in the complaint results from a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to.

Brand Name
OG HELICAL XTRSOFT COIL 2X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15249309
Report Number3008114965-2022-00544
Device Sequence Number6355346
Product Code KRD
UDI-Device Identifier10886704030737
UDI-Public10886704030737
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number640HX0208
Device Catalogue Number640HX0208
Device Lot Number30620254
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient SexUnknown